Alert archive / Oregon / Wind Advisories in 2018

Wind Advisory 12, NWS Pendleton, OR

April 1, 20186 counties in Oregon

NWS Pendleton, OR issued this wind advisory at Apr 1, 2018, 6:19 AM PDT for 6 counties in Oregon. It took effect at Apr 1, 2018, 7:00 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2018, 6:19 AM PDT (13:19 UTC)
In effect from
Apr 1, 2018, 7:00 PM PDT
Expired
Apr 2, 2018, 6:24 AM PDT
In force
11 hr
Issued by
NWS Pendleton, OR

Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR

The radar

The Pendleton radar (KPDT), 105 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 1.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2018-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2018-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

264 
WWUS76 KPDT 011319
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
619 AM PDT Sun Apr 1 2018

...VERY WINDY CONDITIONS THIS EVENING INTO MONDAY MORNING...

.A strong Pacific cold front will move into and across the Pacific
Northwest this evening and overnight. The front and tight pressure
gradients behind the front are expected to cause very windy 
conditions over portions of north-central Oregon and the Oregon 
Blue Mountain Foothills.

ORZ510-012200-
/O.NEW.KPDT.WI.Y.0012.180402T0200Z-180402T1200Z/
North Central Oregon-
including the cities of Dufur and Maupin
619 AM PDT Sun Apr 1 2018

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM PDT
MONDAY...

The National Weather Service in Pendleton has issued a Wind
Advisory...which is in effect from 7 PM this evening to 5 AM PDT
Monday.

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* TIMING...Breezy conditions will increase, becoming very windy
  this evening as a cold front moves through the area. These 
  winds will persist overnight.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

ORZ507-508-012200-
/O.NEW.KPDT.WI.Y.0012.180402T0400Z-180402T1600Z/
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
including the cities of Pendleton, Pilot Rock, Heppner, Condon, 
and Fossil
619 AM PDT Sun Apr 1 2018

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT
MONDAY...

The National Weather Service in Pendleton has issued a Wind
Advisory...which is in effect from 9 PM this evening to 9 AM PDT
Monday.

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* TIMING...Breezy conditions will increase, becoming very windy
  late this evening as a cold front moves through the area. These
  winds will persist overnight into Monday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
5 follow-up statements
023 
WWUS76 KPDT 012117
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
217 PM PDT Sun Apr 1 2018

...VERY WINDY CONDITIONS THIS EVENING INTO MONDAY MORNING...

.A strong Pacific cold front will move into and across the
Pacific Northwest this evening and overnight. The front and tight
pressure gradients behind the front are expected to cause very
windy conditions over portions of north-central Oregon and the
Oregon Blue Mountain Foothills.

ORZ510-020600-
/O.CON.KPDT.WI.Y.0012.180402T0200Z-180402T1200Z/
North Central Oregon-
including the cities of Dufur and Maupin
217 PM PDT Sun Apr 1 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM
PDT MONDAY...

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* TIMING...Becoming very windy this evening as a cold front moves
  through the area. These winds will persist overnight.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

ORZ507-508-020600-
/O.CON.KPDT.WI.Y.0012.180402T0400Z-180402T1600Z/
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
including the cities of Pendleton, Pilot Rock, Heppner, Condon, 
and Fossil
217 PM PDT Sun Apr 1 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
PDT MONDAY...

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* TIMING...Becoming very windy this evening as a cold front moves
  through the area. These winds will persist overnight into 
  Monday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
003 
WWUS76 KPDT 020535
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
1035 PM PDT Sun Apr 1 2018

...VERY WINDY CONDITIONS THROUGH MONDAY MORNING...

.A strong Pacific cold front will move into and across the
Pacific Northwest overnight. The front and tight pressure 
gradients behind the front are expected to cause very windy 
conditions over portions of north-central Oregon and the Oregon 
Blue Mountain Foothills.

ORZ510-021200-
/O.CON.KPDT.WI.Y.0012.000000T0000Z-180402T1200Z/
North Central Oregon-
including the cities of Dufur and Maupin
1035 PM PDT Sun Apr 1 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* TIMING...Becoming very windy as a cold front moves through the
  area. 

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

ORZ507-508-021345-
/O.CON.KPDT.WI.Y.0012.000000T0000Z-180402T1600Z/
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
including the cities of Pendleton, Pilot Rock, Heppner, Condon, 
and Fossil
1035 PM PDT Sun Apr 1 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY...

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* TIMING...Becoming very windy as a cold front moves through the
  area. 

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
383 
WWUS76 KPDT 020950
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
250 AM PDT Mon Apr 2 2018

...VERY WINDY CONDITIONS THROUGH MONDAY MORNING...

.A strong Pacific cold front will move of the Pacific Northwest
early this morning. Tight pressure gradients behind the front are
expected to cause very windy conditions over portions of the 
Oregon Blue Mountain Foothills.

ORZ510-021100-
/O.CAN.KPDT.WI.Y.0012.000000T0000Z-180402T1200Z/
North Central Oregon-
250 AM PDT Mon Apr 2 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Pendleton has cancelled the Wind
Advisory.

A few locations in North-Central Oregon have winds between 25 and
30 mph with gusts to near 40 mph. Otherwise, winds are running 
between 15 and 25 mph with higher gusts, and these winds are 
expected to persist through today. As such the wind advisory for
North-Central Oregon has been cancelled. 

$$

ORZ507-508-021600-
/O.CON.KPDT.WI.Y.0012.000000T0000Z-180402T1600Z/
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
including the cities of Pendleton, Pilot Rock, Heppner, Condon, 
and Fossil
250 AM PDT Mon Apr 2 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* TIMING...Continuing very windy into the morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
775 
WWUS76 KPDT 021110
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
410 AM PDT Mon Apr 2 2018

...VERY WINDY CONDITIONS THROUGH MONDAY MORNING...

.The strong Pacific cold front has moved east of the Pacific 
Northwest early this morning. Tight pressure gradients behind the 
front will continue to cause very windy conditions over portions 
of the northern Oregon Blue Mountain Foothills.

ORZ508-021215-
/O.CAN.KPDT.WI.Y.0012.000000T0000Z-180402T1600Z/
Foothills of the Southern Blue Mountains of Oregon-
410 AM PDT Mon Apr 2 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Pendleton has cancelled the Wind
Advisory.

Winds across the foothills of the southern Blue Mountains are now
running between 15 and 25 mph with locally higher gusts to near 40
mph. These breezy winds will continue through today. As such the
wind advisory has been cancelled. 

$$

ORZ507-021600-
/O.CON.KPDT.WI.Y.0012.000000T0000Z-180402T1600Z/
Foothills of the Northern Blue Mountains of Oregon-
including the cities of Pendleton and Pilot Rock
410 AM PDT Mon Apr 2 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WINDS...West 20 to 35 mph with gusts up to 50 mph.

* TIMING...Continuing very windy into the morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
368 
WWUS76 KPDT 021324
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
624 AM PDT Mon Apr 2 2018

ORZ507-021430-
/O.CAN.KPDT.WI.Y.0012.000000T0000Z-180402T1600Z/
Foothills of the Northern Blue Mountains of Oregon-
624 AM PDT Mon Apr 2 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Pendleton has cancelled the Wind
Advisory.

Winds across the foothills of the northern Blue Mountains are now
running between 15 and 25 mph with locally higher gusts to near 
35 mph. These breezy winds will continue through today. As such 
the wind advisory has been cancelled. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Apr 1, 5:05 AM PDT, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 1, 5:05 AM PDT, 1 hour 14 minutes before
Area Forecast Discussion...Updated
National Weather Service Pendleton OR
505 AM PDT Sun Apr 1 2018

Updated AVIATION discussion

.SHORT TERM...Today through Tuesday...An upper low over central
British Columbia will swing southeast to the Idaho Panhandle during
the next 24 hours. This system will push a cold front through the
Pacific Northwest tonight. Winds will become breezy to locally windy
ahead of the front today, and continue as such behind the front
overnight . A few locations may see winds approach the 30-35 mph
sustained with gusts to around 45 mph for an hour or two as the
front moves through the region. Some light precip can be expected to
develop along the Washington Cascade east slopes this morning.
Chances of precip will then spread across the area this afternoon
and this evening. Best precip chances will along the Cascade east
slopes, and from the Blue mountains (and adjacent foothills) east
through Wallowa county. Snow levels will fall this evening and
overnight due to the passage of the cold front. Snow levels will be
between 500 and 1200 feet MSL by daybreak Monday. Thus some light
snow could be seen at some lower elevation locations. The Blue
mountains may see 3 to 5 inches tonight into Monday morning. The
upper low will move east of the Pacific Northwest Monday with only a
few showers lingering, mainly over the mountains by Monday
afternoon. Flat upper ridging will develop over the region Monday
night and persist into Tuesday. As such will see conditions dry out.
Overnight low temps Monday night into Tuesday morning will be quite
cool, running as much as 10 degrees below seasonal. 90

.LONG TERM...Tuesday night through Saturday...A very progressive and
wet pattern due to an atmospheric river of moisture associated with
a couple of mid/upper level systems. However, Tuesday night looks to
be mainly dry by virtue of a flat ridge of high pressure. The ridge
weakens thus allowing a warm front and attendant precipitation to
move into the forecast area. High snow levels will occur so rain is
likely each day from Wednesday going forward.  Polan

&&

.AVIATION...12Z TAFs...VFR conditions will occur through the next 24
hours at all TAF sites. Clouds will increase today as cloud bases
lower to mid levels this afternoon. Rain and higher mountain snow
will develop late this afternoon and continue through tonight in
central Oregon, the eastern Columbia River Gorge, the lower Columbia
Basin and over the Blue Mountains. Cigs will become as low as 050-
100 by late this afternoon or this evening. Winds will increase to
around 10-20 kts with higher gusts at TAF sites this afternoon and
evening.  Polan

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  55  32  50  28 /  20  60  20  10
ALW  56  34  53  30 /  20  60  30  10
PSC  59  35  57  29 /  20  30  10   0
YKM  56  30  56  26 /  20  20  10   0
HRI  57  36  56  28 /  20  40  10   0
ELN  51  29  51  25 /  30  20  10   0
RDM  55  25  48  18 /  20  30  10   0
LGD  52  31  45  24 /  30  60  30  10
GCD  54  29  44  23 /  20  60  30  10
DLS  56  36  56  31 /  30  40  20   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...None.
&&

90/99/99

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 10:22 AM PDTWinter Weather AdvisoryPDTUmatilla, Union, Wallowa22 hr

Nearby

Wind Advisories in Oregon, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.